MAUDE Adverse Event Report: ARTHROCARE CORP. FA COBLATOR II CONTROLLER (120V); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. FA COBLATOR II CONTROLLER (120V); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EC8000-01
Medical Device Problem Codes No Display/Image (1183); Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that coblator ii controller was not reading the wands.No case reported; therefore, there was no patient involvement.During investigation, it was found arc/burn damage in the wand port and the units coag display is blank is the top right corner.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.It was determined the device contributed to the reported event.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found similar reported events.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A visual inspection observed arc/burn damage in the wand port.A functional evaluation revealed the units coag display is blank is the top right corner.The unit was not tested further due to potential equipment damage due the damaged wand port.The complaint of arc damage was confirmed and the root cause was associated with a component failure.Factors, which could have contributed to the complaint event, include there may be a wand detection circuit failure, damaged receptacle, plugging in a wet wand connector, or exposure of saline to the wand receptacle.The complaint of display issues was verified and the root cause was associated with a component failure.Factors that could have contributed to the reported event include a failure of the display ribbon cable or screen display.No containment or corrective actions are recommended at this time.

Brand Name
FA COBLATOR II CONTROLLER (120V)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14575760
Report Number3006524618-2022-00272
Device Sequence Number12304321
Product Code GEI
UDI-Device Identifier00817470001976
UDI-Public00817470001976
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K030108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEC8000-01
Device Catalogue Number13546-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown